Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 20, NWS St. Louis, MO

January 10, 2020Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 10, 2020, 10:38 AM CST for Marion County, Missouri. It took effect at Jan 11, 2020, 8:00 AM CST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jan 10, 2020, 10:38 AM CST (16:38 UTC)
In effect from
Jan 11, 2020, 8:00 AM CST
Expired
Jan 11, 2020, 1:40 PM CST
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 14.47 ft at Jan 11, 2020, 7:00 AM CST.

actionminormoderate5101501/1001/1101/12
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

557 
WGUS43 KLSX 101638
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1038 AM CST Fri Jan 10 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

  Dardenne Creek at St. Peters

  North River at Palmyra

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-112236-
/O.NEW.KLSX.FL.W.0019.200111T1053Z-200113T1025Z/
/DRCM7.2.ER.200111T1053Z.200111T1800Z.200112T0425Z.UU/
1038 AM CST Fri Jan 10 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Dardenne Creek at St. Peters
* from late tonight to late Sunday night.
* At 10:00 AM Friday the stage was 9.3 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow 
  and crest near 20.0 feet by tomorrow early afternoon. The river is 
  forecast to fall below flood stage by tomorrow late evening.
* Impact:  At 20.0 feet...Outdoor exercise area at the St. Charles 
  County Animal Control begins flooding near this height.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/11  01/12  01/13  01/14  01/15

Dardenne Creek
  St. Peters      18.0    9.34      18.8   15.2    9.5    7.1    5.0


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$

MOC127-112236-
/O.NEW.KLSX.FL.W.0020.200111T1400Z-200113T0831Z/
/PALM7.1.ER.200111T1400Z.200111T1800Z.200112T0231Z.NO/
1038 AM CST Fri Jan 10 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North River at Palmyra
* from Saturday morning to late Sunday night.
* At  9:30 AM Friday the stage was 4.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 15.0 feet by tomorrow early afternoon. The river is 
  forecast to fall below flood stage by tomorrow evening.
* Impact:  At 14.0 feet...Marion County Rd 341 north of Palmyra 
  inundated. Significant agricultural land flooding...right bank.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/11  01/12  01/13  01/14  01/15

North River
  Palmyra         13.0    4.95      12.0   10.6    6.9    5.9    7.3


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
3 follow-up statements
627 
WGUS43 KLSX 110209
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
809 PM CST Fri Jan 10 2020

...The flood warning continues for the following rivers in 
Missouri...

  Cuivre River near Troy

  North River at Palmyra

  Dardenne Creek at St. Peters

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-120209-
/O.CON.KLSX.FL.W.0003.200111T1221Z-200114T0408Z/
/TRYM7.2.ER.200111T1221Z.200112T0600Z.200112T2208Z.NO/
809 PM CST Fri Jan 10 2020

The Flood Warning continues for 
 The Cuivre River near Troy
* from Saturday morning to Monday evening.
* At  8:00 PM Friday the stage was 7.4 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 26.5 feet by early Sunday morning. The river is 
  forecast to fall below flood stage by Sunday afternoon.
* Impact:  At 25.0 feet...Moderate flooding begins...significant 
  agricultural land is inundated.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/11  01/12  01/13  01/14  01/15

Cuivre River
  Troy            21.0    7.37      20.8   25.5   14.5   10.7   11.6


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

MOC183-120209-
/O.EXT.KLSX.FL.W.0019.200111T1042Z-200113T1025Z/
/DRCM7.2.ER.200111T1042Z.200111T1800Z.200112T0425Z.UU/
809 PM CST Fri Jan 10 2020

The Flood Warning continues for 
 The Dardenne Creek at St. Peters
* from late tonight to late Sunday night.
* At  7:00 PM Friday the stage was 12.7 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow 
  and crest near 20.0 feet by tomorrow early afternoon. The river is 
  forecast to fall below flood stage by tomorrow late evening.
* Impact:  At 20.0 feet...Outdoor exercise area at the St. Charles 
  County Animal Control begins flooding near this height.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/11  01/12  01/13  01/14  01/15

Dardenne Creek
  St. Peters      18.0   12.69      18.8   15.2    9.5    7.1    5.0


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$

MOC127-120209-
/O.CON.KLSX.FL.W.0020.200111T1400Z-200113T0831Z/
/PALM7.1.ER.200111T1400Z.200111T1800Z.200112T0231Z.NO/
809 PM CST Fri Jan 10 2020

The Flood Warning continues for 
 The North River at Palmyra
* from Saturday morning to late Sunday night.
* At  7:30 PM Friday the stage was 4.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 15.0 feet by tomorrow early afternoon. The river is 
  forecast to fall below flood stage by tomorrow evening.
* Impact:  At 14.0 feet...Marion County Rd 341 north of Palmyra 
  inundated. Significant agricultural land flooding...right bank.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/11  01/12  01/13  01/14  01/15

North River
  Palmyra         13.0    4.94      12.0   10.6    6.9    5.9    7.3


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
012 
WGUS83 KLSX 111530
FLSLSX
Flood Statement
National Weather Service St Louis MO
930 AM CST Sat Jan 11 2020

...The flood warning continues for the following rivers in 
Missouri...

 
  Cuivre River near Troy

  Dardenne Creek at St. Peters

  North River at Palmyra

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-122130-
/O.EXT.KLSX.FL.W.0003.000000T0000Z-200114T0225Z/
/TRYM7.2.ER.200111T0550Z.200112T0600Z.200112T2025Z.NO/
930 AM CST Sat Jan 11 2020

The Flood Warning continues for
  the Cuivre River near Troy
* until Monday evening.
* At  9:00 AM Saturday the stage was 26.0 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 28.2 feet by after midnight 
  tonight, then fall below flood stage tomorrow early afternoon.
* Impact:  At 28.0 feet...Near this height, MoDoT will consider 
  closing U.S. Highway 61 at the Cuivre River bridge north of Troy in
  both directions.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/12  01/13  01/14  01/15  01/16

Cuivre River
  Troy            21.0   25.99      25.8   11.7    9.6   12.4    9.9


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

MOC183-122130-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-200113T1044Z/
/DRCM7.2.ER.200111T0721Z.200111T1800Z.200112T0444Z.UU/
930 AM CST Sat Jan 11 2020

The Flood Warning continues for
  the Dardenne Creek at St. Peters
* until late Sunday night.
* At  9:00 AM Saturday the stage was 20.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 20.5 feet by this afternoon, 
  then fall below flood stage tonight.
* Impact:  At 20.5 feet...The athletic fields at the Woodlands Sports 
  Park and at the Tony Glavin Soccer Complex begin flooding near this
  height.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/12  01/13  01/14  01/15  01/16

Dardenne Creek
  St. Peters      18.0   20.13      15.6    9.7    6.7    4.6    3.8


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$

MOC127-122130-
/O.EXT.KLSX.FL.W.0020.000000T0000Z-200113T0430Z/
/PALM7.1.ER.200111T0914Z.200111T1300Z.200111T2230Z.NO/
930 AM CST Sat Jan 11 2020

The Flood Warning continues for
  the North River at Palmyra
* until Sunday evening.
* At  8:30 AM Saturday the stage was 14.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  late this afternoon.
* Impact:  At 14.0 feet...Marion County Rd 341 north of Palmyra 
  inundated. Significant agricultural land flooding...right bank.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/12  01/13  01/14  01/15  01/16

North River
  Palmyra         13.0   14.25      10.6    7.1    6.3    7.9    7.1


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
320 
WGUS83 KLSX 111940
FLSLSX
Flood Statement
National Weather Service St Louis MO
140 PM CST Sat Jan 11 2020

...The flood warning is cancelled for the following rivers in 
Missouri...

 
  North River at Palmyra

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-112010-
/O.CAN.KLSX.FL.W.0020.000000T0000Z-200113T0430Z/
/PALM7.1.ER.200111T0914Z.200111T1300Z.200111T1627Z.NO/
140 PM CST Sat Jan 11 2020

The Flood Warning is cancelled for
  the North River at Palmyra.
* At 12:30 PM Saturday the stage was 11.3 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 10:27 AM Saturday.
* The river will continue falling to 10.6 feet by tomorrow morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/12  01/13  01/14  01/15  01/16

North River
  Palmyra         13.0   11.32      10.6    7.1    6.3    7.9    7.1


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 10, 5:49 AM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Jan 10, 5:49 AM CST, 4 hours 49 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
549 AM CST Fri Jan 10 2020

.SHORT TERM... (Through Late Saturday Night)
Issued at 350 AM CST Fri Jan 10 2020

Early this morning, an upper longwave TROF existed over the western
CONUS, resulting in SW flow aloft over our region.  The strong storm
system that has been the subject of much interest to our forecast
has come onshore, with the core of it moving through the Mexican
state of Sonora.  Ahead of this storm system, several weaker upper
level impulses were being kicked out ahead of it, through much of
the Lower-Mid Mississippi and Lower Ohio River Valleys.  These
impulses were operating in a broad WAA regime with rich moisture
through the column, with PWs in excess of 1 inch.  At the surface, a
cold front extended from western Illinois to near Quincy, through
northeast and into west-central Missouri. Numerous showers and a few
thunderstorms had developed south of the surface boundary and have
affected these areas for much of the night, with rainfall estimates
for most places between a one half and one inch.  A few pockets
appear to have received as much as 2 inches.  Temperatures south of
the front were quite warm for this time of year with readings in the
50s, with temperatures falling off into the upper 30s and lower 40s
behind the front in northeast and north-central Missouri.

(Today)

The center of the main storm system will begin to lift northeastward
today and into western Texas by early this evening, resulting in a
slight backing of flow aloft to more S-SW.  This, in turn, will
result in the surface front becoming quasi-stationary.  The current
main axis of showers and a few thunderstorms is expected to persist
through this morning for areas near and south and east of the STL
metro area with more scattered or lesser coverage for areas to the
north and west.  With a fresh wave of upper level impulses being
thrown our way towards sunset this afternoon, look for coverage of
showers to fill in across the entire forecast area, especially in
light of the backed flow aloft and hurling of even juicier Gulf of
Mexico air towards our region.  Temperature rises will be driven
largely by dewpoint rises south of the front, and with dewpoints
expected to rise to close to 60 degrees for many of these areas,
look for max temps into the lower 60s.  North of the front, little
movement of temps is expected with lower 40s, yet still too warm to
worry about wintry precipitation.

(Tonight)

The center of the main storm system will then track into central
Oklahoma tonight and the strong lift just ahead of it will develop
and drive a surface wave into southern IL that will drag the surface
cold front across much of the forecast area.  The richest moisture
of the event will move through our region at this time with PWs
approaching 1.5" and surface dewpoints just shy of 60F.  The advance
of the cold front through our region is expected to develop a line
of thunderstorms that will move through primarily from 01z in
central MO to 06z in the STL metro area to 09z in southern IL.  The
line of storms will be capable of isolated damaging wind gusts and
possibly tornadoes as it moves through in what will be a high shear,
low instability environment and where it can be surface based, the
severe threat will exist.  There is a lesser threat for large hail
with most hail likely being sub-severe in our area.

The advance of the cold front will drag in much colder air at the
surface behind the line of storms, but with warm air aloft much
slower to recede due to the wrapped up nature of the storm system
and that the main storm center will still be upstream, look for rain
to transition to freezing rain and sleet for areas of northeast MO
and this wintry precipitation is expected to advance into central MO
and west-central IL by sunrise where surface temps fall to 32F or
below.

(Saturday)

The storm center is then expected to track to near the Mid-
Mississippi River by sunset Saturday.  There is increasing evidence
of a break in the precipitation occurring some distance behind the
surface cold front late Friday night until onset of another round of
precipitation occurs with the advent of the main storm center later
on Saturday morning.  During this interlude, precipitation may
continue but will probably be more of a light drizzle or spotty
light precipitation associated with some loss of cloud ice, and
therefore favors a more prolonged period of freezing rain and sleet
for areas behind the front where temperatures have already dropped
below 32F:  namely northeast and central MO and west-central IL.
Cloud ice will then return by late Saturday morning or midday
Saturday to many areas and at this point, precipitation for
northeast and central MO and west-central IL should transition to
all snow with snow then advancing into the STL metro area and
southeast MO by mid-late Saturday afternoon as temps fall through
the 30s there.  Edged PoPs a bit higher Saturday night with good
agreement amongst guidance of placement of main upper system still
over or upstream of much of the forecast area at 00z/Sun with an
exit of snow then expected by midnight Saturday night.

(Summary)

Snow totals have been cut significantly for northeast MO where loss
of cloud ice between main precipitation episodes occurs and keeps
freezing rain and sleet.  Snow totals of 2-3" now expected for the
previous Watch area with up to a third of an inch of sleet and
between two and three tenths of an inch of ice from freezing rain.
This all adds up to needing a Warning.

Elsewhere in west-central IL and northeast and central MO to the far
western reaches of the STL Metro area, an Advisory will be issued
primarily for ice from freezing rain accretion and some limited snow
accums of 1-2" and up to a tenth of an inch of sleet.

For most of the STL metro area and areas south and east, no
headlines for now with a dusting of snow expected, minimal sleet and
little to no ice.

Rainfall totals still look stout with much of the rainfall occurring
tonight, with 2 to 4 inches of additional rainfall expected.  The
existing Flash Flood Watch looks good and no changes made.

TES

.LONG TERM... (Sunday through Thursday)
Issued at 350 AM CST Fri Jan 10 2020

Above normal temps look to continue through Wednesday with periodic
light precipitation possibilities with colder air attempting to work
in late week.

TES

&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 548 AM CST Fri Jan 10 2020

Predominantly IFR conditions and showers will prevail at the TAF
sites for much of the valid period. Best chances for thunder are
expected to be late this afternoon and tonight. Where
thunderstorms were targeted to prevail tonight, there is the
additional possibility they could be accompanied by stronger wind
gusts. A 40kt or higher low level jet will edge into the STL metro
sites tonight but it appears that enough convection will exist to
overrule and assume presence of LLWS without an explicit mention.
Otherwise, look for south winds less than 10kts to strengthen
late this afternoon and evening and then shift sharply from the
north with cold FROPA with gusts to 30kts. Colder air spilling in
behind front and slackening off of precipitation intensity should
result in SHRA becoming FZDZ heading into Saturday morning for
KCOU and KUIN.

SPECIFICS FOR KSTL: No wintry precipitation is expected for the
entire valid period.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from midnight tonight to midnight CST
     Saturday night for Audrain MO-Boone MO-Callaway MO-Cole MO-
     Crawford MO-Franklin MO-Gasconade MO-Lincoln MO-Moniteau MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO-Warren MO.

     Flash Flood Watch through Saturday morning for Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
     Madison MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
     Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
     Warren MO-Washington MO.

     Flash Flood Watch through late tonight for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Marion MO-Moniteau MO-Monroe MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO.

     Winter Storm Warning from 6 PM this evening to midnight CST
     Saturday night for Knox MO-Lewis MO-Marion MO-Monroe MO-
     Shelby MO.

IL...Winter Weather Advisory from midnight tonight to midnight CST
     Saturday night for Brown IL-Pike IL.

     Flash Flood Watch through Saturday morning for Bond IL-Calhoun
     IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
     Saint Clair IL-Washington IL.

     Flash Flood Watch through late tonight for Adams IL-Brown IL-
     Pike IL.

     Winter Storm Warning from 6 PM this evening to midnight CST
     Saturday night for Adams IL.

&&

WFO LSX
Hazardous weather outlook, Jan 10, 4:12 AM CST, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
412 AM CST Fri Jan 10 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
412 AM CST Fri Jan 10 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Multiple rounds of rainfall are expected with total additional
rainfall amounts of 2 to 4 inches forecast. Locally higher amounts
are possible. The period of heaviest rainfall should be late this
afternoon and tonight. A Flash Flood Watch is in effect for a large
portion of the area. See the Watch product for additional details.

Scattered thunderstorms are forecast across much of the area. Some
of these storms may be severe this afternoon and tonight. A hail
threat will exist this afternoon and early evening but the primary
severe threats will be damaging winds and isolated tornadoes after
sunset tonight and continuing late into the night.

Accumulating snow, sleet, and ice is expected across much of
northeast and portions of central Missouri and west-central Illinois.
The highest impacts are expected in northeast Missouri and a
portion of west-central Illinois where a Warning has been issued.
Please see the Warning products for additional details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The heavy rainfall threat is expected to shift east of our region by
Saturday afternoon. A Flash Flood Watch remains in effect for many
areas until this time. See the Watch product for additional details.

Accumulating snow, sleet, and ice is expected across much of
northeast and portions of central Missouri and west-central Illinois
and portions of central, east-central, and southeast Missouri. The
highest impacts are expected in northeast Missouri and a portion of
west-central Illinois where a Warning has been issued. For portions
of central, east- central, and southeast Missouri an Advisory has
been issued. Please see the Warning and Advisory products for
additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for this afternoon and tonight
across the area.

TES

In the hours before

Local storm report, Jan 10, 8:46 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 AM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     HEAVY RAIN       SAINT PETERS            38.78N 90.61W
01/10/2020  M1.00 INCH       ST. CHARLES        MO   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

&&

KANOFSKY
Local storm report, Jan 10, 8:47 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 AM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     HEAVY RAIN       2 NW WOOD RIVER         38.88N 90.11W
01/10/2020  M1.30 INCH       MADISON            IL   PUBLIC

            REPORT RELAYED BY BROADCAST MEDIA.

&&

KANOFSKY
Local storm report, Jan 10, 8:51 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
851 AM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HEAVY RAIN       CASEYVILLE              38.63N 90.03W
01/10/2020  M2.75 INCH       ST. CLAIR          IL   TRAINED SPOTTER

            24 HOUR TOTAL. STILL RAINING.

&&

KANOFSKY
Local storm report, Jan 10, 9:07 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 AM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     HEAVY RAIN       CEDAR HILL              38.36N 90.64W
01/10/2020  M2.00 INCH       JEFFERSON          MO   TRAINED SPOTTER

            SPOTTER REPORTS 2 INCHES OF RAIN FELL
            OVERNIGHT.

&&

KANOFSKY
Local storm report, Jan 10, 9:23 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
923 AM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HEAVY RAIN       1 S MARYLAND HEIGHTS    38.71N 90.48W
01/10/2020  M1.50 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            SPOTTER REPORTS 1.5 INCHES OF RAIN JUST EAST
            OF CREVE COEUR LAKE IN MARYLAND HEIGHTS.
            RAIN HAS ENDED AT THIS TIME.

&&

KANOFSKY
Local storm report, Jan 10, 10:13 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HEAVY RAIN       2 NE GRANITE CITY       38.73N 90.10W
01/10/2020  M1.80 INCH       MADISON            IL   PUBLIC

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:58 AM CSTWinter Storm WarningLSXKnox, Lewis, Marion, Monroe, Shelby40 hr
Jan 10, 3:58 AM CSTWinter Weather AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 13 more41 hr
Jan 10, 9:11 AM CSTRiver Flood WarningLSXOsage59 hr
Jan 10, 9:40 AM CSTRiver Flood WarningLSXCole, Osage3 days
Jan 10, 9:40 AM CSTRiver Flood WarningLSXCallaway, Osage4 days
Jan 10, 9:40 AM CSTRiver Flood WarningLSXGasconade, Montgomery5 days
Jan 10, 9:40 AM CSTRiver Flood WarningLSXGasconade, Montgomery4 days
Jan 10, 10:11 AM CSTRiver Flood WarningLSXJefferson4 days
Jan 10, 10:11 AM CSTRiver Flood WarningLSXFranklin5 days
Jan 10, 10:11 AM CSTRiver Flood WarningLSXCrawford, Washington3 days
Jan 10, 10:11 AM CSTRiver Flood WarningLSXFranklin, Jefferson5 days
Jan 10, 10:11 AM CSTRiver Flood WarningLSXJefferson, Saint Louis5 days
Jan 10, 10:11 AM CSTRiver Flood WarningLSXJefferson, Saint Louis7 days
Jan 10, 10:11 AM CSTRiver Flood WarningLSXJefferson, Saint Louis6 days
Jan 10, 10:17 AM CSTRiver Flood WarningLSXReynolds71 hr
Jan 10, 10:38 AM CSTRiver Flood WarningLSXSaint Charles47 hr
Jan 10, 5:58 PM CSTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Osage, Warren47 min

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.